[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.207.116. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1991

Recurrent Hypoglycemia Secondary to Drug-Dispensing Error

Author Affiliations

From the Departments of Medicine, Divisions of Endocrinology and Metabolism, Foothills Hospital, Calgary, Alberta (Drs Shumak and Corenblum) and Toronto (Ontario) General Hospital (Dr Steiner).

Arch Intern Med. 1991;151(9):1877-1878. doi:10.1001/archinte.1991.00400090145028
Abstract

We present three patients who developed hypoglycemia due to inadvertent dispensing of sulfonylurea drugs. Each patient had a similar clinical course characterized by hypoglycemia that remitted during hospitalization and recurred after discharge. The cause of the hypoglycemia was determined only after close inspection of the patients' medications, not the label on the container. Our experience suggests that hypoglycemia due to drug-dispensing error may be more common than is generally recognized.

(Arch Intern Med. 1991;151:1877-1878)

×